Alert archive / New Mexico / High Wind Watches in 2015
High Wind Watch 9, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Apr 1, 2015, 2:42 AM MDT for Eddy County, New Mexico. It took effect at Apr 2, 2015, 9:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 1, 2015, 2:42 AM MDT (08:42 UTC)
- In effect from
- Apr 2, 2015, 9:00 AM MDT
- Expired
- Apr 2, 2015, 2:53 AM MDT
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3120 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
430 WWUS74 KMAF 010842 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 342 AM CDT WED APR 1 2015 ...A HIGH WIND WATCH IS IN EFFECT FOR THE GUADALUPE MOUNTAINS THURSDAY... .STRONG WEST WINDS ARE EXPECTED TO DEVELOP THURSDAY AS A TROUGH NEARS THE AREA. THE STRONGEST WINDS ARE FAVORED IN THE AFTERNOON. NMZ027-TXZ258-012000- /O.NEW.KMAF.HW.A.0009.150402T1500Z-150403T0100Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 242 AM MDT WED APR 1 2015 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. * EVENT...STRONG WIND. * TIMING...THURSDAY MORNING THROUGH EARLY THURSDAY EVENING. * IMPACTS...HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY DRIVING THROUGH THE PASS. LOW FLYING LIGHT AIRCRAFT SHOULD AVOID FLYING ACROSS THE MOUNTAINS...SEVERE TURBULENCE WILL BE POSSIBLE. * WINDS...WEST 30 TO 55 MPH WITH GUSTS OF 65 TO 70 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
850 WWUS74 KMAF 011854 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 154 PM CDT WED APR 1 2015 ...A HIGH WIND WATCH IS IN EFFECT FOR THE GUADALUPE MOUNTAINS THURSDAY... .A STRONG WEST WIND IS POSSIBLE THURSDAY ACROSS THE GUADALUPE MOUNTAINS AS A DEEP SURFACE LOW DEVELOPS OVER NEW MEXICO. THE HIGHEST WIND SPEEDS ARE EXPECTED IN THE AFTERNOON AS STRONGER WINDS ALOFT MIX DOWN TO THE SURFACE. NMZ027-TXZ258-021100- /O.CON.KMAF.HW.A.0009.150402T1500Z-150403T0100Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 1254 PM MDT WED APR 1 2015 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * EVENT...HIGH WIND. * TIMING...THURSDAY MORNING THROUGH EARLY THURSDAY EVENING. * WINDS...WEST 35 TO 50 MPH WITH GUSTS TO 65 MPH. * IMPACTS...HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY DRIVING THROUGH THE PASS. LOW FLYING LIGHT AIRCRAFT SHOULD AVOID FLYING ACROSS THE MOUNTAINS...SEVERE TURBULENCE WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
212 WWUS74 KMAF 020853 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 353 AM CDT THU APR 2 2015 ...A HIGH WIND WARNING IS IN EFFECT FOR THE GUADALUPE MOUNTAINS TODAY... .A STRONG WEST TO SOUTHWEST WIND IS LIKELY BEGINNING LATE THIS MORNING ACROSS THE GUADALUPE MOUNTAINS AS A DEEP SURFACE LOW DEVELOPS OVER NEW MEXICO. THE HIGHEST WIND SPEEDS ARE EXPECTED IN THE AFTERNOON AS STRONGER WINDS ALOFT MIX DOWN TO THE SURFACE. NMZ027-TXZ258-030100- /O.UPG.KMAF.HW.A.0009.150402T1500Z-150403T0100Z/ /O.NEW.KMAF.HW.W.0011.150402T1500Z-150403T0100Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 253 AM MDT THU APR 2 2015 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * EVENT...HIGH WIND. * TIMING...THIS MORNING THROUGH EARLY THIS EVENING. * WINDS...WEST 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY DRIVING THROUGH THE PASS. LOW FLYING LIGHT AIRCRAFT SHOULD AVOID FLYING ACROSS THE MOUNTAINS...SEVERE TURBULENCE WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Apr 1, 2:30 AM MDT, 12 minutes earlier.
Area forecast discussion, Apr 1, 2:30 AM MDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
330 AM CDT Wed Apr 1 2015
.DISCUSSION...
The amplification/expansion of the 85h thermal ridge will largely
modulate the increasing temperature trend thru Thur. Weakish wly mid
level flow today will serve to induce pressure falls of 4-8mb/12hrs
to result in a broad lee trof with surface winds sw-w by late
afternoon. Said thermal ridge will be displaced farther e Thur and
increases from 21-24C Wed to 22-25C Thur. Recently high temps have
been approximately 10-12F above 85h temps, however that's been
without downslope winds. As such L80-U80s today will increase to
M80s-L90s Thur. Mid level wind fields strengthen considerably by
Thur with sw-w 15-20 mph increasing to 20-30 mph and gusty Thur PM.
Mean mixed layer winds of 30-35kts across the GDP Mtns suggest high
winds will be possible and will opt to issue a high wind watch for
Thur. Friday's cold front does look to be a little slower than
indicated on last nights runs with a stronger push in the n-ne too.
Still a slower fropa would mean be a windier day Fri, especially n-e
CWFA. Temps will be tricky, but noticeably cooler N of I-20,
along and w of the mtns only a few degrees cooler. Dry air, winds
less than 10 mph, and mostly clear skies will make for a cool
morning Sat, especially across the PB as farther w the winds may
stay up. GFS still wants to develop light precip Sat PM across the
mtns in renewed upslope flow and 7h-5h lapse rate of 6.5-7 c/km.
Temps will cool further Sat PM with highs well below normal. A
warming trend will develop and build Sun-Tue as 5h sw flow increases
from 40-45kt Easter Sunday to 55-60kt Mon/Tue. This will reflect
as winder/drier conditions at the surface, especially across the
wrn half of the CWFA. A modest dryline will have a chance to develop
across the far ern CWFA and Lower Trans Pecos in the afternoons on
Sun-Tue and isold dryline storms will be possible. As a mid level
trof passes Tue a cold front will follow in its wake, which may
increase the chance of storms across the n-ne Wed PM.
&&
.FIRE WEATHER...
April is the climatological maximum for RF conditions and on que
the pattern is setting up to favor Red Flag weather Thur, Sun,
Mon, and Tue for parts of the area. Today warmer/dry wx will prep
the fine fuels for a more widespread fire wx concern Thur. The
general consensus is that the strongest 85h-7h winds will come out
from SE-E NM into the S Plains with single digit RHs possible
in/near that area too. A Fire Wx Watch has already been issued for
SE NM/NW PB/Upper Trans Pecos/GDP-Delaware Mtns. Fuel intel from
BLM in SE NM indicate grass fuels are still cured enough for RF
wx to carry fire and grasses in mtns are still cured. NFDRS will
likely indicate high to very fire danger Thur which points to the
fine fuels suggesting potential for Initial Attack type
fires/response will increase. Exceptions could be in the mtns
including Davis/Delaware/GDP where there may be higher grass
loading. After the front on Fri fire wx concerns will be renewed
Sun-Tue. Mon/Tue look most interesting at this point as fuels will
have had 2-3 days of drying, potentially accelerated drying as
model dwpnt are forecast to be 0-15F from SE-NM/GDP-Delaware Mtns
into the N-W PB/S Plains.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 86 57 90 54 / 0 0 0 0
BIG SPRING TX 88 61 93 57 / 10 0 0 0
CARLSBAD NM 88 54 92 52 / 0 0 0 0
DRYDEN TX 89 61 96 62 / 10 10 0 0
FORT STOCKTON TX 89 60 92 58 / 0 0 0 0
GUADALUPE PASS TX 78 53 82 52 / 0 0 0 0
HOBBS NM 83 53 87 49 / 0 0 0 0
MARFA TX 80 44 85 50 / 0 0 0 0
MIDLAND INTL AIRPORT TX 87 58 91 55 / 10 0 0 0
ODESSA TX 87 60 91 55 / 10 0 0 0
WINK TX 89 56 93 54 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH from Thursday morning through Thursday
evening FOR THE FOLLOWING ZONES... Guadalupe Mountains
NP/Lincoln NF/LNZ...Southeast Plains/BLM Roswell/LNZ.
HIGH WIND WATCH from Thursday morning through Thursday evening
FOR THE FOLLOWING ZONES... Guadalupe Mountains of Eddy
County.
TX...FIRE WEATHER WATCH from Thursday morning through Thursday
evening FOR THE FOLLOWING ZONES... Andrews...Dawson...
Gaines...Guadalupe Mountains...Loving...Reeves County and
Upper Trans Pecos...Van Horn and Highway 54 Corridor.
HIGH WIND WATCH from Thursday morning through Thursday evening
FOR THE FOLLOWING ZONES... Guadalupe Mountains.
&&
Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland
Check us out on the internet at:
http://weather.gov/midlandHazardous weather outlook, Mar 31, 12:37 PM MDT, 14 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 137 PM CDT TUE MAR 31 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-011845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 137 PM CDT TUE MAR 31 2015 /1237 PM MDT TUE MAR 31 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT...MAINLY OVER THE STOCKTON PLATEAU AND LOWER TRANS PECOS. ANY STORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY FREQUENT LIGHTNING...SMALL HAIL...GUSTY WINDS...AND BRIEF...HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WARM...DRY AND BREEZY CONDITIONS WILL LIKELY RESULT IN CRITICAL FIRE WEATHER CONDITIONS THURSDAY AND THURSDAY EVENING ACROSS THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS....AND ADJACENT AREAS OF WEST TEXAS. A FIRE WEATHER WATCH IS IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
High Wind Watches in New Mexico, 2015High Wind Watches in Texas, 2015Every high wind watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.